MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a patient who was undergoing a coil embolization procedure to treat an unruptured saccular right ophthalmic artery segment aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 4mm.Blood flow and vessel tortuosity were normal.It was reported that the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The second coil could not be detached so it was removed.A coil of another model was then used successfully to complete the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
H3: the axium coil was returned for evaluation.There was no instant detacher returned with the coil.The implant coil was still attached to the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The coin located against the lumen stop.No bend was found on the pushwire.The break indicator (manual detachment location) was present and intact.The ai and coupler tubing were also found present and intact.There was no evidence of mechanical or manual detachment attempts to detach the coil.No other anomalies were observed.An in-house instant detacher was used to detach the coil.The implant coil was detached successfully on the 1st attempt.Based on the analysis performed, the axium coil was confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil was still attached.In addition, the implant coil was found damaged and stretched.However, the root cause and the cause for damages could not be determined as the implant coil was detached successfully using an in-house instant detacher on 1st attempt.No issues were found during detachment of the coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was no resistance or other issues during preparation/delivery that may have resulted in the coil stretch.The coil that did not detach had been attempted to be detached twice with the instant detacher and twice manually.There were no issues prior to the non-detachment, and there was no damage observed to the pushwire.
 
Additional Manufacturer Narrative

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15028845
Report Number2029214-2022-01164
Device Sequence Number17699905
Product Code KRD
UDI-Device Identifier00847536029811
UDI-Public00847536029811
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot NumberB258317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer07/19/2022
09/13/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/10/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale